Alert archive / Louisiana / Flash Flood Warnings in 2019

Flash Flood Warning 53, NWS Lake Charles, LA

July 14, 20195 parishes in Louisiana

NWS Lake Charles, LA issued this flash flood warning at Jul 14, 2019, 6:54 AM CDT for 5 parishes in Louisiana. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2019, 6:54 AM CDT (11:54 UTC)
Expired
Jul 14, 2019, 9:00 AM CDT
In force
2 hr
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Flood severity
None

Counties Iberia Parish, LA, Lafayette Parish, LA, Saint Martin Parish, LA, St. Mary Parish, LA, Vermilion Parish, LA

The radar

The Lake Charles radar (KLCH), 125 km from the middle of the area, began a volume at 11:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 7:15 AM CDTFLASH FLOOD1 S Lydia, LALA 83 CLOSED DUE TO HIGH WATER FROM LA 85 TO LALANDE RD. FROM LADOTD WEBSITE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 11.9 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2019-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2019-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1551 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
117 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

714 
WGUS54 KLCH 141154
FFWLCH
LAC045-055-099-101-113-141400-
/O.NEW.KLCH.FF.W.0053.190714T1154Z-190714T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
654 AM CDT Sun Jul 14 2019

The National Weather Service in Lake Charles has issued a

* Flash Flood Warning for...
  Lafayette Parish in south central Louisiana...
  Northwestern Iberia Parish in south central Louisiana...
  Northwestern St. Mary Parish in south central Louisiana...
  Eastern Vermilion Parish in southwestern Louisiana...
  Northwestern St. Martin Parish in south central Louisiana...

* Until 900 AM CDT.

* At 654 AM CDT, Doppler radar indicated heavy rain across the warned
  area. Up to two inches of rain have already fallen. Flash flooding
  is expected to begin shortly.

* Some locations that will experience flooding include...
  Lafayette, New Iberia, Abbeville, Catahoula, Scott, Breaux Bridge,
  Carencro, St. Martinville, Jeanerette, Intracoastal City, Cypremort
  Point, Avery Island, Broussard, Youngsville, Erath, Delcambre,
  Henderson, Maurice, Loreauville and Butte La Rose.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 2954 9228 3036 9208 3035 9164 3024 9155
      2976 9166 2976 9170 2975 9167 2971 9187
      2982 9182 2984 9196 2980 9198 2973 9214
      2975 9212 2975 9221 2969 9210 2967 9213
      2962 9211 2962 9203 2959 9206 2959 9208

$$

13
1 follow-up statement
336 
WGUS74 KLCH 141304
FFSLCH

Flash Flood Statement
National Weather Service Lake Charles LA
804 AM CDT Sun Jul 14 2019

LAC055-113-141313-
/O.CAN.KLCH.FF.W.0053.000000T0000Z-190714T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lafayette LA-Vermilion LA-
804 AM CDT Sun Jul 14 2019

...THE FLASH FLOOD WARNING FOR LAFAYETTE AND EASTERN VERMILION
PARISHES IS CANCELLED...

Flooding is no longer expected to pose a threat. Please continue to
heed any remaining road closures.

LAT...LON 2971 9187 2978 9183 2982 9182 2984 9196
      3036 9188 3035 9164 3027 9159 3026 9159
      3024 9155 2976 9166 2976 9170 2975 9167
      2974 9172 2975 9176

$$

LAC045-099-101-141400-
/O.CON.KLCH.FF.W.0053.000000T0000Z-190714T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Iberia LA-St. Mary LA-St. Martin LA-
804 AM CDT Sun Jul 14 2019

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 AM CDT FOR
NORTHWESTERN IBERIA...NORTHWESTERN ST. MARY AND NORTHWESTERN ST.
MARTIN PARISHES...

At 803 AM CDT, Doppler radar indicated heavy rain across the warned
area. Up to two inches of rain have already fallen. Flash flooding is
expected to begin shortly.

Some locations that will experience flooding include...
Lafayette, New Iberia, Catahoula, Breaux Bridge, St. Martinville,
Jeanerette, Cypremort Point, Avery Island, Henderson, Loreauville,
Cade, Butte La Rose, Glencoe, Cecilia, Lake Pelba, Lydia, Acadiana
Regional Airport, Cote Blanche Island, Coteau and Lake Fausse Pointe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 2971 9187 2978 9183 2982 9182 2984 9196
      3036 9188 3035 9164 3027 9159 3026 9159
      3024 9155 2976 9166 2976 9170 2975 9167
      2974 9172 2975 9176

$$

13

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 6:00 AM CDT, 54 minutes earlier.

Area forecast discussion, Jul 14, 6:00 AM CDT, 54 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
600 AM CDT Sun Jul 14 2019

.SYNOPSIS...
The latest radar mosaic indicated the central circulation of Tropical
Storm Barry located near the east side of Toledo Bend Reservoir.
The system continues to move slowly north northwest. Thus far,
the primary impacts from the storm have been significant surge
along and just inland of Vermilion Bay, along with strong and
gusty winds acrs the Acadiana region. At the start of this shift
(midnight CDT), area rainfall totals were fairly paltry, with
the highest amounts around an inch acrs lower Acadiana.

Through the day Saturday, the bulk of the heavier rainfall
remained mostly offshore, but overnight heavier bands have finally
begun to move onshore. Thus, a heavy rain/flood event is still
expected to unfold through the day today as rainbands spread
northward acrs the area.

24

&&

.DISCUSSION...
Despite being well inland, Barry remains a tropical storm early
this morning as KLCH 88D shows tropical storm force winds
persisting in the stronger bands of convection over the coastal
waters. Because of this, have opted to maintain the tropical storm
warning along the coast east of Cameron, although this will
probably be lowered by late this morning or early aftn. A storm
surge warning also remains in effect for areas along Vermilion
Bay. However water levels continue to recede and the warning is
expected to be discontinued later this morning.

Although Barry will continue to weaken and move away from the area
today, deep tropical moisture remains poised offshore, and feeder
bands extending from the circulation will tap this deep moisture,
maintaining the potential for periods of moderate to heavy rain
acrs SW/S Cntl and Cntl LA. WPC has continued to advertise a High
Risk for excessive rainfall generally along and east of a line
from Lake Charles to Alexandria. QPF values are a little lower
this morning than yesterday, but areal amounts of 6 to 12 inches
are expected within the high risk area, with localized amounts of
up to 20 inches possible through tonight. The Flash Flood Watch
remains in effect for our LA Parishes through this evening.

Rain chcs remain elevated into Monday as the moisture axis lingers
over the area, while the system lifts northward into the mid-MS
Valley. At this time, WPC has kept the area in a SLGT risk for
excessive rainfall, with additional rainfall totals of 1-2 inches
possible.

Beyond Monday, rain chcs will gradually diminish each day through
the rest of the week as ridging aloft begins to build back acrs
the southern plains toward the lower MS Valley. With the center of
the ridge just north of the area, expect just some widely sctd
sea breeze induced convection each day, while temperatures are
expected to warm back into the lower to middle 90s.

24

&&

.MARINE...
Tropical Storm Barry continues to move north-northwest over
western Louisiana. Despite being well inland, strong and gusty winds
persist over the coastal waters, with occasional tropical storm
force winds expected within bands of heavier convection. A tropical
storm warning remains in effect east of Cameron through at least this
morning.

As the remnants of Barry continue to move northward, Bermuda high
ridging is expected to become re-established over the Gulf of
Mexico. This will lead to a period of moderate onshore flow
through the rest of the week.

24

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  80  72  86  74 /  90  90  70  20
LCH  85  76  86  78 /  90  90  80  30
LFT  82  76  85  77 /  90  90  80  30
BPT  87  77  87  79 /  90  90  70  20

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through this evening for LAZ027>033-041>045-
     052>055-073-074.

     Tropical Storm Warning for LAZ052>055-074.

TX...None.
GM...Tropical Storm Warning for GMZ432-435-452-455-472-475.

     Small Craft Advisory until 7 PM CDT this evening for GMZ430-450-
     470.

&&

PUBLIC...24
Hazardous weather outlook, Jul 14, 5:37 AM CDT, 1 hour 17 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
537 AM CDT Sun Jul 14 2019

TXZ180-201-215-216-259>262-151045-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
537 AM CDT Sun Jul 14 2019

This Hazardous Weather Outlook is for southeast Texas.

.DAY ONE...Today and Tonight.

Occasional showers and isolated thunderstorms will be possible as
rainbands trailing behind Barry move through the region. Gusty winds
and heavy rainfall could accompany some of the stronger storms.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Elevated shower and thunderstorm chances will continue on Monday,
with rain chances expected to diminish each day through the remainder
of the week. Brief heavy rains and gusty winds could accompany storms
on Monday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

LAZ052>054-151045-
Vermilion-Iberia-St. Mary-
537 AM CDT Sun Jul 14 2019

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...STORM SURGE WARNING IN EFFECT...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for south central Louisiana and
southwest Louisiana.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Storm Surge Warning.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Elevated shower and thunderstorm chances will continue on Monday,
with rain chances expected to diminish each day through the remainder
of the week. Brief heavy rains and gusty winds could accompany storms
on Monday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

LAZ027>033-041>045-073-151045-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
West Cameron-
537 AM CDT Sun Jul 14 2019

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana and west central Louisiana.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Elevated shower and thunderstorm chances will continue on Monday,
with rain chances expected to diminish each day through the remainder
of the week. Brief heavy rains and gusty winds could accompany storms
on Monday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

LAZ055-074-151045-
Lower St. Martin-East Cameron-
537 AM CDT Sun Jul 14 2019

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...
...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for south central Louisiana and
southwest Louisiana.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.
   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Elevated shower and thunderstorm chances will continue on Monday,
with rain chances expected to diminish each day through the remainder
of the week. Brief heavy rains and gusty winds could accompany storms
on Monday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

GMZ432-435-452-455-472-475-151045-
Calcasieu Lake-Vermilion Bay-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-
Waters from  Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
537 AM CDT Sun Jul 14 2019

...TROPICAL STORM WARNING IN EFFECT...

This Hazardous Weather Outlook is for Gulf of Mexico.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tropical Storm Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Elevated shower and thunderstorm chances will continue on Monday,
with rain chances expected to diminish each day through the remainder
of the week. Brief heavy rains and gusty winds could accompany storms
on Monday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

GMZ430-450-470-151045-
Sabine Lake-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
537 AM CDT Sun Jul 14 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

This Hazardous Weather Outlook is for Gulf of Mexico.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Exercise caution conditions will be possible on Monday, with winds
and seas expected to diminish through the remainder of the week.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

In the hours before

Local storm report, Jul 14, 12:57 AM CDT, 5 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1257 AM CDT SUN JUL 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     TROPICAL STORM   3 NW ST. MARTINVILLE    30.16N 91.87W
07/13/2019                   ST. MARTIN         LA   BROADCAST MEDIA

            CYPRESS ISLAND AT ALLEN ROAD HAS A POWERLINE DOWN.

&&

CASTIGGER

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 4:06 AM CDTAreal Flood AdvisoryLCHIberia, Saint Landry, Saint Martin, St. Mary54 min
Jul 14, 4:59 AM CDTAreal Flood AdvisoryLCHLafayette, Vermilion61 min
Jul 14, 5:56 AM CDTAreal Flood AdvisoryLCHIberia, Lafayette, Saint Martin, Vermilion64 min
Jul 14, 9:05 AM CDTFlash Flood WarningLCHIberia, Saint Martin, St. Mary7 hr
Jul 14, 9:14 AM CDTRiver Flood WarningLCHAcadia, Allen, Evangeline, Jefferson Davis10 days
Jul 14, 9:14 AM CDTRiver Flood WarningLCHAcadia, Jefferson Davis, Vermilion21 days
Jul 14, 9:46 AM CDTFlash Flood WarningLCHIberia, Lafayette, Saint Martin, Vermilion3 hr
Jul 14, 10:09 AM CDTCoastal Flood WarningLCH14 hr
Jul 14, 10:09 AM CDTCoastal Flood AdvisoryLCHCameron14 hr
Jul 14, 12:42 PM CDTRiver Flood WarningLCHCalcasieu5 days
Jul 14, 1:02 PM CDTSpecial Weather StatementLCHAllen, Evangeline43 min
Jul 14, 1:17 PM CDTWind AdvisoryLCHAllen, Avoyelles, Beauregard, Cameron, Evangeline, Lafayette and 4 more6 hr
Jul 14, 2:05 PM CDTAreal Flood AdvisoryLCHAllen3 hr
Jul 14, 3:53 PM CDTFlash Flood WarningLCHIberia, Saint Martin, St. Mary5 hr
Jul 14, 4:08 PM CDTSmall Craft AdvisoryLCH12 hr
Jul 14, 4:34 PM CDTAreal Flood AdvisoryLCHAllen, Avoyelles, Beauregard, Calcasieu, Evangeline, Rapides4 hr
Jul 14, 5:27 PM CDTFlash Flood WarningLCHAllen, Beauregard, Calcasieu, Evangeline, Jefferson Davis, Rapides and 1 more2 hr
Jul 14, 5:50 PM CDTSpecial Weather StatementLCHBeauregard40 min
Jul 14, 5:58 PM CDTFlash Flood WarningLCHCameron92 min

Nearby

Flash Flood Warnings in Louisiana, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.